Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The spaces of functions of finite upper $ p$-variation

Author: Robert R. Nelson
Journal: Trans. Amer. Math. Soc. 253 (1979), 171-190
MSC: Primary 46E30; Secondary 28B05
MathSciNet review: 536941
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let y be a Banach space, $ 1\, \leqslant \,p\, < \,\infty $, and $ {U_p}$ be the semi-normed space of Y-valued Bochner measurable functions of a real variable which have finite upper p-variation. Let $ {\tilde U_p}$ be the space of $ {U_p}$-equivalence classes. An averaging operator is defined with the aid of the theory of helixes in Banach spaces, which enables us to show that the spaces $ {\tilde U_p}$ are Banach spaces, to characterize their members, and to show that they are isometrically isomorphic to Banach spaces of Y-valued measures with bounded p-variation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E30, 28B05

Retrieve articles in all journals with MSC: 46E30, 28B05

Additional Information

Keywords: Upper p-variation, average vector, helixes in Banach spaces, translation operators, Lebesgue-Bochner integral, chordal length function, absolutely continuous function, bounded variation
Article copyright: © Copyright 1979 American Mathematical Society